Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 26, 2009, 1:40 PM CDT for Bee County, Goliad County, Live Oak County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2009, 1:40 PM CDT (18:40 UTC)
- Expired
- Mar 26, 2009, 2:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Goliad County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 104 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:00 PM CDT | HAIL 1 | Normanna, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 261840
SVRCRP
TXC025-175-297-261930-
/O.NEW.KCRP.SV.W.0002.090326T1840Z-090326T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
140 PM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BEE COUNTY IN SOUTH TEXAS
WEST CENTRAL GOLIAD COUNTY IN SOUTH TEXAS
NORTHERN LIVE OAK COUNTY IN SOUTH TEXAS
* UNTIL 230 PM CDT
* AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF NELL...OR 10 MILES NORTH OF THREE
RIVERS...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAWNEE BY 150 PM CDT...
PETTUS AND NORMANNA BY 205 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTH TEXAS.
&&
LAT...LON 2846 9760 2852 9825 2870 9823 2870 9822
2872 9803 2870 9801 2872 9791 2868 9786
2868 9778 2876 9766 2877 9761
TIME...MOT...LOC 1839Z 274DEG 37KT 2861 9812
$$
TMT1 follow-up statement
000
WWUS54 KCRP 261908
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
208 PM CDT THU MAR 26 2009
TXC025-175-297-261930-
/O.CON.KCRP.SV.W.0002.000000T0000Z-090326T1930Z/
BEE-GOLIAD-LIVE OAK-
208 PM CDT THU MAR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHERN BEE...NORTHERN LIVE OAK AND WEST CENTRAL GOLIAD
COUNTIES...
AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR PETTUS AND NORMANNA...OR 8 TO 13 MILES NORTH OF
BEEVILLE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN GOLIAD COUNTY AT 220 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTH TEXAS.
&&
LAT...LON 2846 9760 2852 9825 2870 9823 2870 9822
2872 9803 2870 9801 2872 9791 2868 9786
2868 9778 2876 9766 2877 9761
TIME...MOT...LOC 1907Z 274DEG 37KT 2859 9777
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 1:13 PM CDT, 27 minutes earlier.
Area forecast discussion, Mar 26, 1:13 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
113 PM CDT THU MAR 26 2009
.DISCUSSION...SENT OUT AN UPDATE TO THE ZFP AND CWF TO ADD SEVERE
THUNDERSTORM WATCH #70 TO THE AFOREMENTIONED PRODUCTS.
&&
.PREV DISCUSSION... /ISSUED 1234 PM CDT THU MAR 26 2009/
DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL ACROSS SOUTH
TEXAS THIS AFTERNOON. CONVECTION FIRING ALONG A QUASI-STATIONARY
BOUNDARY JUST NORTH OF A KCOT-KBEA-KVCT LINE WILL CONTINUE TO MOVE
TOWARDS THE COASTAL PLAINS THIS AFTERNOON AS INSTABILITY INCREASES
ACROSS THE REGION. KALI-KVCT WILL BE THE MAIN TERMINAL AERODROMES
AFFECTED BY THIS ACTIVITY...WITH TEMPO MVFR/IFR CONDITIONS
EXPECTED WITH THESE STORMS. LINGERING LLVL MOISTURE WILL GENERATE
MVFR/IFR CIGS/VSBYS ACROSS SOUTH TEXAS AFTER MIDNIGHT...WITH
DETERIORATING CONDITIONS EXPECTED BETWEEN 10Z-15Z FRI. A COLD
FRONT WILL PUSH THROUGH SOUTH TEXAS FRIDAY WITH CLEARING SKIES
EXPECTED FROM WEST TO EAST THROUGH THE FRIDAY AFTERNOON HOURS.
PREV DISCUSSION... /ISSUED 1026 AM CDT THU MAR 26 2009/
DISCUSSION...CONVECTION IS ALREADY FIRING ACROSS THE HILL COUNTRY
THIS MORNING WITH DEVELOPING CONVECTION CURRENTLY OVER WEBB COUNTY.
THE LATEST NAM RUN AND THE 06Z GFS IS SHOWING INCREASING CAPE
ACROSS THE COASTAL PLAINS THIS AFTERNOON IN THE MOIST SECTOR OF
THE DRYLINE. NAM PROGS CAPE VALUES OF 3000+ J/KG BY 21Z WHEREAS
THE GFS PROGS VALUES RANGING BETWEEN 2500-3000 J/KG ACROSS THE
NORTHERN COASTAL PLAINS THIS AFTERNOON. THE 12Z CRP SOUNDING SHOWS
DRY ADIABATIC LAPSE RATES ABOVE THE CAP THROUGH 650MB. THE MAIN
ISSUE WILL BE WHEN WILL THE CAP WILL ERODE AND STRATUS DISSIPATE
WITH INCREASING INSOLATION DESTABILIZING THE ATMOSPHERE. IF/WHEN
THAT OCCURS THIS AFTERNOON...SURFACE-BASED CONVECTION WILL HAVE
NO PROBLEM DEVELOPING WITH THE ATMOSPHERE BECOMING MORE FAVORABLE
FOR POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT. GIVEN THESE
CONDITIONS...UPDATED THE ZONES AND HWO TO ADD A CHANCE OF SEVERE
THUNDERSTORMS FOR SOUTH TEXAS THIS AFTERNOON FOR AREAS BETWEEN
HIGHWAY 77 AND HIGHWAY 16. UPDATED GRIDDED AND TEXT PRODUCTS HAVE
BEEN SENT.
MARINE...SCA FOR WAVE HEIGHTS WILL CONTINUE 20 TO 60 NM OFFSHORE
THROUGH FRIDAY. SCEC FOR WAVE HEIGHTS WILL CONTINUE FOR THE
NEARSHORE GULF WATERS THROUGH FRIDAY AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 83 47 71 45 / 10 10 10 10 0
VICTORIA 70 81 40 67 37 / 20 10 10 10 0
LAREDO 70 95 48 77 48 / 10 10 10 10 0
ALICE 69 90 46 74 43 / 10 10 10 10 0
ROCKPORT 70 75 49 67 47 / 10 10 10 10 0
COTULLA 64 87 41 74 41 / 10 10 10 10 0
KINGSVILLE 70 85 45 73 43 / 10 10 10 10 0
NAVY CORPUS 70 76 51 67 53 / 10 10 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...BEE...
CALHOUN...GOLIAD...JIM WELLS...KLEBERG...LIVE OAK...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM CDT FRIDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
&&
TM/95...UPDATEHazardous weather outlook, Mar 26, 1:18 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 118 PM CDT THU MAR 26 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271830- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 118 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTH TEXAS THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE AFTERNOON HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON WILL OCCUR BETWEEN HIGHWAY 77 AND HIGHWAY 16. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SEAS FROM 20 TO 60 NAUTICAL MILES OFFSHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL LEAD TO STRONG NORTH WINDS LATE FRIDAY INTO EARLY SATURDAY. GUSTS IN EXCESS OF GALE FORCE POSSIBLE ACROSS THE GULF WATERS AND SMALL CRAFT ADVISORIES ARE LIKELY DURING THIS TIME FRAME. BREEZY TO WINDY CONDITIONS AND VERY DRY AIR BEHIND FRIDAYS COLD FRONT WILL LEAD TO A HIGH WILD FIRE DANGER FRIDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. TM
In the hours before
Special weather statement, Mar 26, 11:29 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1129 AM CDT THU MAR 26 2009 TXZ240-241-261730- DUVAL-JIM WELLS- 1129 AM CDT THU MAR 26 2009 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND JIM WELLS COUNTIES... AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ROSITA...OR 10 MILES SOUTHEAST OF FREER...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE NEAR... ROSITA BY 1140 AM CDT. PEA SIZE HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:11 AM CDT | Small Craft Advisory for Hazardous Seas | CRP | 32 hr | |
| Mar 26, 6:02 AM CDT | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 33 hr |
| Mar 26, 12:54 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 66 min |
| Mar 26, 2:12 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 48 min |
| Mar 26, 2:32 PM CDT | Tornado Warning | CRP | Live Oak | 28 min |
| Mar 26, 2:46 PM CDT | Tornado Warning | CRP | Bee, San Patricio | 29 min |
| Mar 26, 3:09 PM CDT | Tornado Warning | CRP | Bee, Refugio, San Patricio | 51 min |
| Mar 26, 3:23 PM CDT | Tornado Warning | CRP | Aransas, Refugio, San Patricio | 22 min |
| Mar 26, 3:29 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Mar 26, 3:40 PM CDT | Tornado Warning | CRP | Aransas, Refugio, San Patricio | 50 min |
| Mar 26, 4:01 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 59 min |
| Mar 26, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 25 min |
| Mar 26, 5:23 PM CDT | Marine Weather Statement | CRP | 97 min | |
| Mar 26, 6:10 PM CDT | Special Marine Warning | CRP | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.